Impact Factor

Kazuyuki Yagasaki

Yoshida-Honmachi, Sakyo-ku, Kyoto 606-8501, Japan
Kyoto University


Yagasaki K.
Heteroclinic Transition Motions in Periodic Perturbations of Conservative Systems with an Application to Forced Rigid Body Dynamics
2018, vol. 23, no. 4, pp.  438-457
We consider periodic perturbations of conservative systems. The unperturbed systems are assumed to have two nonhyperbolic equilibria connected by a heteroclinic orbit on each level set of conservative quantities. These equilibria construct two normally hyperbolic invariant manifolds in the unperturbed phase space, and by invariant manifold theory there exist two normally hyperbolic, locally invariant manifolds in the perturbed phase space. We extend Melnikov’s method to give a condition under which the stable and unstable manifolds of these locally invariant manifolds intersect transversely. Moreover, when the locally invariant manifolds consist of nonhyperbolic periodic orbits, we show that there can exist heteroclinic orbits connecting periodic orbits near the unperturbed equilibria on distinct level sets. This behavior can occur even when the two unperturbed equilibria on each level set coincide and have a homoclinic orbit. In addition, it yields transition motions between neighborhoods of very distant periodic orbits, which are similar to Arnold diffusion for three or more degree of freedom Hamiltonian systems possessing a sequence of heteroclinic orbits to invariant tori, if there exists a sequence of heteroclinic orbits connecting periodic orbits successively.We illustrate our theory for rotational motions of a periodically forced rigid body. Numerical computations to support the theoretical results are also given.
Keywords: heteroclinic motion, transition motion, chaos, conservative system, Melnikov method, rigid body
Citation: Yagasaki K.,  Heteroclinic Transition Motions in Periodic Perturbations of Conservative Systems with an Application to Forced Rigid Body Dynamics, Regular and Chaotic Dynamics, 2018, vol. 23, no. 4, pp. 438-457
Motonaga S., Yagasaki K.
Nonintegrability of Parametrically Forced Nonlinear Oscillators
2018, vol. 23, no. 3, pp.  291-303
We discuss nonintegrability of parametrically forced nonlinear oscillators which are represented by second-order homogeneous differential equations with trigonometric coefficients and contain the Duffing and van der Pol oscillators as special cases. Specifically, we give sufficient conditions for their rational nonintegrability in the meaning of Bogoyavlenskij, using the Kovacic algorithm as well as an extension of the Morales–Ramis theory due to Ayoul and Zung. In application of the extended Morales–Ramis theory, for the associated variational equations, the identity components of their differential Galois groups are shown to be not commutative even if the differential Galois groups are triangularizable, i. e., they can be solved by quadratures. The obtained results are very general and reveal their rational nonintegrability for the wide class of parametrically forced nonlinear oscillators. We also give two examples for the van der Pol and Duffing oscillators to demonstrate our results.
Keywords: nonintegrability, nonlinear oscillator, Morales – Ramis theory, differential Galois theory
Citation: Motonaga S., Yagasaki K.,  Nonintegrability of Parametrically Forced Nonlinear Oscillators, Regular and Chaotic Dynamics, 2018, vol. 23, no. 3, pp. 291-303

Back to the list